Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 168, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 25, 2009, 9:17 PM CDT for Pike County, Missouri; Pike County, Illinois. It took effect at Jun 26, 2009, 7:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2009, 9:17 PM CDT (02:17 UTC)
- In effect from
- Jun 26, 2009, 7:00 AM CDT
- Expired
- Jun 26, 2009, 1:49 PM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Louisiana (LUSM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 25, 6:39 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 25, 6:39 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT THU JUN 25 2009
.DISCUSSION...
/346 PM CDT THU JUN 25 2009/
HEAT AND HUMIDITY REMAIN LOCKED IN OVER THE BI-STATE REGION. THERE
HAS BEEN SOME RELIEF UP ACROSS NORTHEAST AND CENTRAL MISSOURI
TODAY. HIGHEST HEAT INDEX READINGS HAVE BEEN ALONG AND EAST OF THE
MISSISSIPPI RIVER...105 AT KBLV AND KSAR...104 AT KCPS...103 AT
KSTL...102 AT KENL ARE THE TOPS SO FAR. CENTRAL AND NORTHEAST
MISSOURI HAVE ONLY HIT THE MID AND UPPER 90S TODAY. IN ISOLATED
SHOWER OR TWO HAS POPPED UP HERE AND THERE ONLY TO BE SQUASHED BY
THE UPPER RIDGE. SINCE THERES BEEN CONVECTION EVERY NIGHT
SOMEWHERE UNDER THE UPPER RIDGE...AND THE LOCATION OF SAID
CONVECTION HAS BEEN PRETTY UNPREDICTABLE...IVE KEPT LOW
CHANCE/SLIGHT CHANCE GOING FOR MOST OF THE AREA TONIGHT.
FRIDAY LOOKS AT LEAST AS HOT AND STICKY IF NOT WORSE ACROSS EASTERN
MISSOURI AND WESTERN ILLINOIS...WITH CONDITIONS EQUALLY AS HOT AND
HUMID ACROSS CENTRAL AND NORTHERN MISSOURI WHERE IT WAS COOLER TODAY.
IN FACT...IT MIGHT BE A LITTLE MORE HUMID ON FRIDAY AS A WEAK COLD
FRONT DRIFTS INTO THE AREA AND WASHES OUT. THIS WILL CAUSE MOISTURE
TO POOL OVER THE AREA AND DRIVING HEAT INDEX READINGS UP. NO RELIEF
ON SATURDAY EITHER AS SOUTHWEST FLOW INCREASES AHEAD OF A STRONGER
COLD FRONT. ALL OPERATIONAL MODELS AND OUR LOCAL WRF KICK OFF
THUNDERSTORMS SATURDAY EVENING AHEAD OF THE FRONT. HAVE THEREFORE
KEPT POPS IN THE FORECAST FOR SATURDAY NIGHT AS THE FRONT MOVES
THROUGH. NOT SURE HOW MUCH COOLER ITS GOING TO GET BEHIND THE
FRONT ON SUNDAY...HIGHS MIGHT ONLY REACH THE UPPER 80S OR LOWER
90S...BUT IT AT LEAST THE AIR SHOULD BE DRIER WITH DEWPOINTS
DROPPING INTO THE 60S.
MEDIUM RANGE FORECAST IS STILL UNCERTAIN. GFS AND ECMWF CONTINUE TO
ADVERTISE THE DEVELOPMENT OF A CLOSED UPPER LOW OVER THE GREAT LAKES
SUNDAY INTO MONDAY. I STILL DONT BELIEVE THEM. CLOSED LOWS DONT
GO TO THE GREAT LAKES TO DIE IN THE SUMMER...THEY GO UP TO THE
HUDSON BAY. HAVE THEREFORE CONTINUED TO BE VERY CONSERVATIVE WITH
THE COOL DOWN NEXT WEEK. HAVE LEANED HEAVILY ON THE WARM MEMBER
OF THE GFS ENSEMBLE MOS WHICH KEEPS TEMPERATURES IN THE UPPER 80S
AND LOWER 90S...WHICH COMES OUT TO ABOUT 7 TO 10 DEGREES ABOVE
OPERATIONAL GUIDANCE. PRECIPITATION CHANCES LOOK VERY LOW GIVEN
THIS NORTHWARD MENTAL ADJUSTMENT TO THE UPPER PATTERN...ALTHOUGH
ITS POSSIBLE AN MCS OR TWO COULD RIDE DOWN THE EASTERN SIDE OF THE
UPPER RIDGE. HAVE KEPT FORECAST DRY FOR NOW THOUGH.
CARNEY
&&
.AVIATION...
/615 PM CDT THU JUN 25 2009/
FOR THE 00Z TAFS...FRONTAL BOUNDARY EVIDENT PER 23Z SFC ANALYSIS
EXTENDED THRU NORTH-CENTRAL MO EWD INTO CENTRAL IL WILL NEED TO BE
MONITORED CLOSELY AS ISOLATED TSRA HAS BEGUN TO DEVELOP.
INSTABILITY IS PREVALENT...BUT WITH THE LACK OF CONVERGENCE AND
FORCING...AND LIMITED MIXING WITH NOCTURNAL COOLING...HAVE REMOVED
VCTS FROM TAFS. WILL UPDATE AS NECESSARY PENDING CONVECTIVE
OUTCOMES. ANTICIPATE BOUNDARY TO SETTLE ALONG THE I-70 CORRIDOR
RESULTING IN VRB FLOW AT MANY TAF LOCALES THRU MORNING. WITH
ABUNDANCE OF LOW-LEVEL MOISTURE AND OVERNIGHT COOLING HAVE LEFT
CHANCES FOR MVFR VSBYS. WILL NEED TO CONTINUE TO WATCH FOR
POTENTIAL ISOLATED CONVECTIVE WEATHER INTO MID-MORNING HOURS AS
FRONTAL BOUNDARY SETTLES SOUTHWARD.
SIPPRELL
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR AUDRAIN-BOONE-CALLAWAY-
COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-KNOX-LEWIS-
LINCOLN-MADISON-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-
PIKE-RALLS-REYNOLDS-SHELBY-ST. FRANCOIS-STE. GENEVIEVE-
WARREN-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY.
IL...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR ADAMS IL-BOND IL-BROWN
IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-PIKE IL-
RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jun 25, 3:57 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT THU JUN 25 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 357 PM CDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT HEAT INDEX VALUES BETWEEN 100 AND 105 ARE EXPECTED TO CONTINUE INTO EARLY THIS EVENING OVER MUCH OF THE AREA...ESPECIALLY IN THE IMMEDIATE ST. LOUIS METROPOLITAN AREA DUE TO THE URBAN HEAT ISLAND EFFECT. AS A RESULT...HEAT ADVISORIES AND WARNINGS ARE IN EFFECT FOR MUCH OF THE AREA. FOR FURTHER INFORMATION...PLEASE REFER TO THE ADVISORY AND WARNING PRODUCTS. THERE IS A CHANCE FOR THUNDERSTORMS OVER MOST OF THE AREA TONIGHT. SOME OF THE STORMS COULD PRODUCE A BRIEF PERIOD OF SEVERE WIND GUSTS OR LARGE HAIL THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX VALUES BETWEEN 100 AND 110 ARE EXPECTED ON BOTH FRIDAY AND SATURDAY AFTERNOON AND EARLY EVENING. THE WORST CONDITIONS ARE EXPECTED TO OCCUR IN THE IMMEDIATE ST. LOUIS METROPOLITAN AREA DUE TO THE URBAN HEAT ISLAND EFFECT. AS A RESULT...HEAT ADVISORIES AND WARNINGS ARE IN EFFECT FOR THE ENTIRE AREA UNTIL SATURDAY EVENING. FOR FURTHER INFORMATION...PLEASE REFER TO THE ADVISORY AND WARNING PRODUCTS. THERE IS A CHANCE FOR STRONG THUNDERSTORMS SATURDAY NIGHT AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FOR A BRIEF PERIOD THIS EVENING IF SEVERE THUNDERSTORMS FORM. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Special weather statement, Jun 25, 6:44 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 644 PM CDT THU JUN 25 2009 MOZ085-260030- MADISON MO- 644 PM CDT THU JUN 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON COUNTY UNTIL 730 PM CDT... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARQUAND...OR 8 MILES SOUTHEAST OF FREDERICKTOWN...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARQUAND. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Local storm report, Jun 25, 7:20 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CDT THU JUN 25 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL MARQUAND 37.43N 90.17W
06/25/2009 E0.25 INCH MADISON MO PUBLIC
SOME GUSTY WINDS ALSO ENCOUNTERED.
&&
EVENT NUMBER LSX0902496
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:15 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 29 min |
| Jun 25, 9:17 PM CDT | River Flood Warning | LSX | Randolph | 24 hr |
Nearby
River Flood Warnings in Missouri, 2009River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.